Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On prednisone, have headache, sore and stiff neck. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5120 Questions
60mg of prednisone for 8 days; have headache, sore, stiff neck and feel flushed? Any advice?
Posted Sun, 8 Sep 2013 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Talk to the prescribing doctor.

Detailed Answer:
Hi and thanks for this query.

I am so sorry to hear about these disturbing symptoms.

The immediate thought should have been that these are possible side effects of prednisolone and more so because you just started the medication. However, these symptoms are nonspecific and may point to some more concerning pathologies that warrants a closer examination. Headaches can be noted when taking prednisolone, but headaches and stiff neck always raises the suspicion of meningeal irritation that may signal meningitis.

I will like that you get examined and all other potential causes of these symptoms be excluded before we settle with the drug's side effects as a potential possible cause. This is because I will not want to take any chances and miss a concerning illness. The fact that you are on drugs does not necessarily means that you can no longer develop another illness.

You mentioned that you are being treated for unconfirmed vasculitis. Are any of these symptoms by the way some of the various symptoms that led to the suspicion and investigation for this disease? If so, please let me know.

I hope you understand my reasons. The other symptoms are possible with prednisolone not neck stiffness. This calls for caution as it may represent something else. If you have further related questions, please feel free to ask me and I will gladly address them.
I wish you well.
Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: On prednisone, have headache, sore and stiff neck. Advise? 1 hour later
Thank you, Dr. Ditah. Sound advice. I will follow up with the prescribing rheumatologist.
Answered by Dr. Chobufo Ditah 5 hours later
Brief Answer:
I wish you good health

Detailed Answer:
Thank you for your appreciation.

I am happy to know you would be following up with your rheumatologist. I wish you the very best of possible outcomes.

Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor